Hail, Montgomery
- When
- July 13, 5:25 PM CST
- Where
- Montgomery County, Mt Ida
- Measured
- 1.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 34.550, -93.630
On the 13th, a cold front managed to push into Arkansas from the north before stalling. There was another round of precipitation in the northern and eastern counties early in the day.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the 13th, a cold front managed to push into Arkansas from the north before stalling. There was another round of precipitation in the northern and eastern counties early in the day. During the afternoon, the front triggered isolated severe storms in western sections of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 12:51 PM CST, 4 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 151 PM CDT MON JUL 13 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SHORT TERM MODELS ARE HAVING A DIFFICULT TIME ON RECENT TIMING AND PLACEMENT OF DISTURBANCES TRAPPED IN NORTHWESTERLY FLOW. THESE WERE MAINLY FOLLOWING THE STALLED BOUNDARY...CURRENTLY ACROSS NORTHERN ARKANSAS. BIGGEST STORMS PROVIDED GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. EVEN THOUGH SHOWERS AND THUNDERSTORMS HAVE MOSTLY DIMINISHED ACROSS THE FA...MODELS ARE INDICATING RE DEVELOPMENT LATER TODAY...MAINLY ACROSS NORTH AND NORTHEAST ARKANSAS. CHANCE OF RAIN...LINGERING CLOUD COVER...AND FRONTAL PLACEMENT HAVE MADE TEMP FORECASTING TRICKY. NEW GUIDANCE SHOWS A SIGNIFICANT DROP IN HIGHS TUESDAY...AND HAVE TRENDED GRIDS DOWN ACCORDINGLY...MAINLY IN NORTH AND CENTRAL ARKANSAS. THIS WOULD OF COURSE AFFECT THE HEAT ADVISORY...AS HEAT INDEX VALUES WOULD BE LESS THAN ORIGINALLY THOUGHT. HOWEVER...DID NOT TAKE AS DRAMATIC OF A CHANGE...AND OPTED TO JUST TREND HEAT ADVISORY DOWN ONE ROW OF COUNTIES IN THE NORTH. AND DEPENDING ON HOW VALUES PAN OUT LATER THIS AFTERNOON...MAY NEED TO TRIM EVEN MORE OFF AT NEXT ISSUANCE. WEDNESDAY STILL LOOKS TO BE MOSTLY DRY...WITH HEAT ADVISORY REMAINING THROUGH 00Z THURS. HOWEVER...THIS WILL BE SHORT LIVED...AS BY THURSDAY MORNING THE UPPER RIDGE WILL BREAK DOWN ENOUGH AND ALLOW A COLD FRONT TO MOVE INTO NORTH ARKANSAS. LEFT BEST POPS IN THE FAR NORTH THURSDAY MORNING...SPREADING SOUTH THROUGH THE END OF THE PERIOD. THIS SHOULD END THE HOT AND HUMID STREAK...WITH COOLER TEMPS BY THE END OF THE WEEK. && .LONG TERM...FRIDAY THROUGH MONDAY AN AMPLIFICATION OF THE UPPER FLOW ACROSS NORTH AMERICA WILL BE UNDERWAY EARLY IN THIS PERIOD. A COLD FRONT WILL MOVE SOUTHWARD THROUGH THE FORECAST AREA EARLY IN THE PERIOD...AND SHOULD PROMOTE SCATTERED CONVECTION. NEAR TO BELOW NORMAL TEMPERATURES WILL PREVAIL DURING THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 89 74 97 / 30 30 20 20 CAMDEN AR 76 96 76 99 / 20 20 20 10 HARRISON AR 70 92 73 96 / 30 30 20 20 HOT SPRINGS AR 75 97 76 99 / 20 20 20 20 LITTLE ROCK AR 75 94 76 98 / 20 20 20 20 MONTICELLO AR 77 94 77 97 / 20 20 20 20 MOUNT IDA AR 75 98 75 98 / 20 20 20 20 MOUNTAIN HOME AR 70 90 73 96 / 30 30 20 20 NEWPORT AR 72 89 74 98 / 30 30 20 20 PINE BLUFF AR 76 94 76 98 / 20 20 20 10 RUSSELLVILLE AR 73 96 74 98 / 20 20 20 20 SEARCY AR 73 91 75 97 / 30 30 20 20 STUTTGART AR 75 93 76 98 / 20 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA- PERRY-PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-YELL. && SHORT TERM...61 / LONG TERM...55
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT MON JUL 13 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 345 PM CDT MON JUL 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK FRONTAL BOUNDARY REMAINS STALLED ACROSS NORTHERN ARKANSAS AT THIS TIME WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING IN THE VICINITY OF THIS FEATURE. WITH A VERY WARM AND UNSTABLE AIRMASS IN PLACE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA THROUGH TONIGHT. LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL BE THE PRIMARY THREATS. ALSO...DUE TO THE HIGH AMOUNT OF MOISTURE IN THE AIR... TORRENTIAL DOWNPOURS WILL ALSO ACCOMPANY THE STORMS WHICH COULD LEAD TO LOCALIZED FLOODING. IT WILL CONTINUE TO BE HOT DAY ACROSS THE NATURAL STATE WITH HIGHS IN THE 90S TO AROUND 100 DEGREES. AFTERNOON HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES OVER CENTRAL AND SOUTH ARKANSAS WHERE A HEAT ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL STRENGTHEN OVER ARKANSAS TUESDAY AND WEDNESDAY. ANY PRECIPITATION WILL BE ISOLATED...AND CONFINED TO THE NORTHEAST CORNER OF THE STATE. IT WILL REMAIN VERY HOT AND HUMID...WITH A HEAT ADVISORY ALREADY IN EFFECT FOR CENTRAL AND SOUTHERN SECTIONS OF THE STATE THROUGH WEDNESDAY. IN GENERAL...HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES OVER NORTHERN ARKANSAS...AND FROM 105 TO 110 DEGREES FARTHER SOUTH. THE UPPER HIGH WILL WEAKEN AND SHIFT WESTWARD LATER IN THE WEEK. THIS WILL RESULT IN A NORTHWEST FLOW ALOFT...BRINGING A COLD FRONT INTO THE REGION. THE FRONT IS EXPECTED TO AFFECT ARKANSAS THURSDAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...ALONG WITH THE POSSIBILITY OF SEVERE WEATHER. SLIGHTLY COOLER AND DRIER AIR WILL FOLLOW THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44/61/56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 330 PM CDT MON JUL 13 2009 ARZ038-041-042-132100- GARLAND-MONTGOMERY-YELL- 330 PM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR GARLAND...MONTGOMERY AND YELL COUNTIES UNTIL 400 PM CDT... AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF LAKE OUACHITA...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE LAKE OUACHITA...AVANT...AND CRYSTAL SPRINGS. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT MON JUL 13 2009 ARZ041-042-132155- GARLAND-MONTGOMERY- 415 PM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR GARLAND AND MONTGOMERY COUNTIES UNTIL 455 PM CDT... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LAKE OUACHITA...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE LAKE OUACHITA...IRONS FORK RECREATION AREA...WASHITA AND AVANT. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 541 PM CDT MON JUL 13 2009 ARZ039-042-043-132325- GARLAND-PERRY-SALINE- 541 PM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR GARLAND...PERRY AND SALINE COUNTIES UNTIL 625 PM CDT... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF HOLLIS...MOVING EAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE WHITE OAK MOUNTAIN...PARON...REFORM AND CRYSTAL MOUNTAIN. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 544 PM CDT MON JUL 13 2009 ARZ037-040-041-132310- MONTGOMERY-POLK-SCOTT- 544 PM CDT MON JUL 13 2009 ...SIGNIFICANT WEATHER ALERT FOR MONTGOMERY...POLK AND SCOTT COUNTIES UNTIL 610 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF Y CITY...MOVING EAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL SHILOH AND Y CITY. 56
The Western Arkansas radar (KSRX), 106 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
2 hail, 2 thunderstorm wind, 2 lightning. Local standard time, as filed.
Trees and power lines were down in the area. Store windows were blown out downtown. Outbuildings were destroyed. A roof was peeled back on a mobile home. Minor damage occurred to several homes.
A 14 year-old male was injured by lightning while adjusting a tall, outdoor television antenna.
Lightning killed 12 cows, three calves, and a bull belonging to the Bergman High School FFA chapter. The cattle had huddled under a large oak tree when the lightning struck.
A horse shed was overturned.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181416, 181417, 181415, 187469, 187155, 187641.